MAUDE Adverse Event Report: ARTHROCARE CORP. ELIMINATOR ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. ELIMINATOR ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AC1345-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/26/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the pedal was operated to start being used, it did not work.We completed the procedure with another device from the other company.No patient injuries were reported.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.There was no relationship found between the returned device and the reported incident.Visual inspection under magnification shows no wear on the electrodes with no signs of activation.There are no manufacturing abnormalities visually observed with the returned wand.The wand was connected to a compatible controller and activated in saline solution at the default and max settings on the controller and performed as intended.The complaint could not be verified as the device performed as intended and the root cause could not be determined with confidence as several factors could have contributed to the reported event such as: not having sufficient saline in order to facilitate the formation of plasma, or the wand or foot control connector may have become disconnected from the controller display.Factors unrelated to the manufacture or design of the device which could have contributed to the reported event is the controller or foot control which were not returned for evaluation.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
ELIMINATOR ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7073525
Report Number3006524618-2017-00382
Device Sequence Number19195037
Product Code GEI
UDI-Device Identifier00817470001860
UDI-Public(01)00817470001860(17)200430(10)1194620
Combination Product (Y/N)N
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAC1345-01
Device Catalogue NumberAC1345-01
Device Lot Number1194620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2017
Initial Date Received by Manufacturer 11/27/2017
Supplement Date Received by Manufacturer01/26/2018
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1